Medication given for Aps

I am in hospital at the moment please tell me what medications are used for the condition ? Despite not being able to tolerate warfarin and asprin together is all that is being offered.

17 Replies

oldestnewest
  • Acetaminophen - is the only thing that i take {tylenol } it is in with my Oxycodone which i take daily along with Morphine and Gabapentin - tizanidine and Baclofen . there are others but they are the Main ones - no nsaids . But we are all different and of course i have a lot of other Dia. problems also so that makes a difference .

  • Hi, you dont say why your in hospital but I presume from previous conversations that you may have low sodium. Re APS medication - other than warfarin & aspirin, main ones are clexane or hepirin injections.

    Hope you feel better soon xx

  • Had a TIA but they are saying heparin will not keep me safe from another one.

  • Hi, I agree with Holly. Have you got a Doctor at the hospital who knows our illness? I hope they understand how to treat you. Are you going to stay for several days?

    Please tell us how it goes for you!

    Keep well!

    Kerstin

  • No they do not understand aps. X

  • "Had a TIA but they are saying heparin will not keep me safe from another one."

    What utter rubbish, what medical school did that "Dr" come from! So people who have DVT's are put on LMWH for no purpose then!! You need to ask to see the Consultant and refuse to deal with anyone else including being discharged until you have spoken to them. They always have a duty haematologist so there is no excuse for saying there is no one available.

    If LMWH won't keep you safe from having a TIA, what are they offering you to stop a stroke? Im so sorry you are having to deal with this stress. Is there no relative that can come and be an advocate and start stamping a few feet?

  • Hi again, you have had a great reply from Lynn here which I fully agree with, while you are in the hospital you need to show them the list of recommended consultants for your area, until you see one of them you will not get the correct care, we all have to do this, please do as a matter of urgency or you will just go around in circles. MaryF

  • If they are saying youve had a TIA, it means your blood is still too thick, sticky & clotting - Are you still on the warfarin, if so what is your INR? Anything less that 3 you should have the clexane/heperin aswell. Is there a doctor that knows APS? What hospital are you in? Can you put a call through yo your specialist team?

  • Warfarin is the gold standard for APS. Exact words of my haematologist about 6 weeks ago.

    But...warfarin can be difficult for some people to gain a therapeutic INR. My therapeutic range was 2-3 for 8 years, but as most on here state, the norm would be above 3.

    If that is hard to achieve, is the medication interacting with something else? Warfarin used to react to pretty much everything - diet, medication, changes to exercise routine.

    I am now on Rivaroxaban (other anticoagulents are available), it works for me, but as I said, the primary treatment for APS would be warfarin.

    It doesn't sound as if the doctors are telling you:

    1) why warfarin isn't working/what the reaction is.

    2) why they won't give heparin to bridge your low INR.

    You do need someone to be able to be your voice, as it can be difficult for you to get your point to a doctor from the hospital bed, as you're already feeling pretty rubbish and they can breeze through with the registrar and nursing cluster around them.

  • Hi Jillmo,

    Please let us hear how you are this day!

    I am thinking of you here in Stockholm.

    Kerstin

  • Hi

    I take antiplatelets aspirin, hydroxychloroquine (also for my lupus) and clopidigrel. The 3 consultants I have have different opinions as to whether I need more than that.

    Good luck

    L x

  • Hi Jillmo,

    Are you out of hospital now? What did the Doctor at the hospital suggest to stop a stroke if not LMW Heparin?

    As I have learnt Aspirin and Clopidogrel are only antiplatelet agents and are not anticoagulation drugs. That is what you need now!!!

    They are used to top the Warfarin or LMW Heparin if neccessary. Now you had a TIA and was in hospital to get help! I am still worried about you.

    Kerstin

  • Hi - like Kerstin, thinking of you and hoping you are ok today?

    Im hoping no news is good news? Big hug xxx

  • I take lovenox- a low molecular weight heparin injection twice a day, it is based on your weight. Good luck, keep us current on happenings. Wishing you well, Cindy in NJ

  • Hi Cindy,

    I have just come out of hospital, what an awful time I have had.

    I will write more when able to do so. They took me off the warfarin and left me un-medicated for two days my INR dropped to 1.6

    I was retaining fluid due to the sodium in the warfarin, my chest cavity was filling up with fluid. I also suffered another TIA. I tried to explain they could not just stop my warfarin and not bridge me with LMWH of which they did not want to give me. I battled relentlessly with that many Drs, consultants and nurses, I even threatened them because they were putting me at high risk but still they would not listen.

    It was an awful situation to be in with them contradicting one another. I was now threatening them with legal action if they did not prescribe LMWH. After a blazing row they agreed to give it me until they decided how to treat me. They insisted the only medication they could prescribe me was warfarin the very thing that had made me ill !

    I was told warfarin was only given if you had thrombosis type of clotting and not used for TIAs. I was not very popular for fighting my corner so they moved me to an awful ward of which if I can find out how to do it I will post pictures of what I contended with.

    I have come home with two weeks supply of heparin. I am to use the heparin on its own for a week. The second week I use the heparin alongside of 5 and a half mg of warfarin. After that I am on warfarin on its own of which I am dreading taking. The pharmacist who brought my meds as I were leaving the hospital was more knowledgeable than all the damned Drs And consultants put together.

    This is a long horrendous story cut short. It is late and I still have meds to sort out and hospital letters to sort out before going to my bed. X

  • Make an appt with your own dr as soon as possible and have him write you a prescription for what you need. Sorry you had to experience that. Maybe you could print off some information from here to take along as ammunition. I have said a prayer that your doc will understand and help you. I will keep you in my thoughts. Continue to hydrate yourself and take antiplatelets as prescribed. Cindy in NJ

  • How about travelling to a different hospital?? I travel an hour or so as my local hospital was useless! I found a lupus specialist at a hospital an hr away and I'd rather do that than be treated by the local.

    I know it's a bit of a pain to travel further esp when u aren't well or need to be having regular treatment but if u get the right care and treatment will be worth it. Is Bristol ridiculously out the way?? Not sure what's closest to Swindon?

You may also like...